Jump to ContentJump to Main Navigation
Show Summary Details
In This Section

Journal of Group Theory

Editor-in-Chief: Parker, Christopher W. / Wilson, John S.

Managing Editor: Khukhro, Evgenii I. / Kramer, Linus

6 Issues per year


IMPACT FACTOR 2016: 0.457
5-year IMPACT FACTOR: 0.521

CiteScore 2016: 0.53

SCImago Journal Rank (SJR) 2015: 0.748
Source Normalized Impact per Paper (SNIP) 2015: 0.849

Mathematical Citation Quotient (MCQ) 2015: 0.45

Online
ISSN
1435-4446
See all formats and pricing
In This Section
Volume 8, Issue 2 (Mar 2005)

Issues

Anomalous behavior of the Hawaiian earring group

G. Conner
  • Mathematics Department, Brigham Young University, Provo, UT. 84602, U.S.A.
/ K. Spencer
  • Mathematics Department, Brigham Young University, Provo, UT. 84602, U.S.A.
Published Online: 2005-07-27 | DOI: https://doi.org/10.1515/jgth.2005.8.2.223

Abstract

Let H be the classical Hawaiian earring, and let G be its fundamental group, the Hawaiian earring group. We show that the structure of homomorphisms from the Hawaiian earring group to finite groups behaves in anomalous ways. In particular, there are uncountably many surjective homomorphisms of the Hawaiian earring group to any finite group which cannot be represented by continuous maps.

About the article

Received: 2 October, 2003

Revised: 24 January, 2004

Published Online: 2005-07-27

Published in Print: 2005-03-08



Citation Information: Journal of Group Theory, ISSN (Online) 1435-4446, ISSN (Print) 1433-5883, DOI: https://doi.org/10.1515/jgth.2005.8.2.223. Export Citation

Comments (0)

Please log in or register to comment.
Log in